Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 19, 2021, 4:48 PM CDT for Ashley County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 4:48 PM CDT (21:48 UTC)
- Expired
- Aug 19, 2021, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 40
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 187 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1733 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WWUS84 KJAN 192148
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Thu Aug 19 2021
ARZ074-075-LAZ007-008-192215-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
448 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of southwestern Chicot
and Ashley Counties, northeastern Morehouse and northeastern West
Carroll Parishes through 515 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Ingalls to near Berlin to 7
miles northwest of Oak Grove. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wilmot around 455 PM CDT.
Parkdale around 505 PM CDT.
Portland and Snyder around 515 PM CDT.
Other locations impacted by these storms include Kilbourne and
Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3335 9197 3338 9196 3340 9199 3339 9146
3303 9120 3300 9123 3301 9126 3298 9127
3281 9148 3306 9172 3321 9211
TIME...MOT...LOC 2147Z 215DEG 16KT 3329 9214 3311 9169 3292 9150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:08 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 19, 3:08 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Jackson MS 308 PM CDT Thu Aug 19 2021 .DISCUSSION... This afternoon through Friday: the ArkLaMiss region will continue to experience a hot and humid weather pattern as we finish up the work week. Weakly cyclonic flow is bringing broadscale ascent and this combined with very moist (precipitable water > 2.2 inches and H850 Td ~ 16 C) and unstable air helping to enhance the diurnally driven convective rainfall. This activity should continue to increase in coverage for the remainder of the afternoon, and a localized flash flood threat could materialize given the very moist air and high precipitation efficiency. The activity should diminish with sunset, but chances for showers and storms could linger through the overnight hours. As we go into Friday, more hot and humid weather can be expected, and the resulting instability may bring considerable afternoon convective rainfall coverage. /EC/ Tomorrow night through Thursday: The forecast period starts off tomorrow night with sub-tropical ridging building across the Lower Mississippi Valley while a closed low lingers over the Mid-Atlantic. This synoptic pattern will favor a brief period of northwest flow on the poleward side of the ridge Saturday and Sunday across the Golden Triangle and portions of eastern Mississippi. Several weak embedded perturbations will help foster multiple rounds of isolated to scattered showers and storms with the greatest rain chances on Saturday. The main focus, however, will be on dangerous heat as temperatures warm beneath the building ridge. Heat indices are forecast to climb into the 105-110 degree range across the Delta on Saturday with widespread low 100s likely elsewhere. An elevated threat area for heat has been added to the HWO/graphics and it's likely that a heat advisory will eventually be needed. Sub-tropical ridging will continue to strengthen over the ArkLaTex and into the Lower Mississippi Valley Sunday into early next week with heights rising across much of the area. High temperatures will soar into the mid to upper 90s, especially along and west of I-55. This heat combined with a very humid airmass will support oppressive heat indices of 106-112 degrees with the highest values across the ArkLaMiss Delta. An elevated threat area for dangerous heat has been added for the vast majority of the area for Sunday to Tuesday. Heat products will likely be needed and excessive heat warnings cannot be ruled out. Overnight low temperatures will continue to be mild in the low to mid 70s. Diurnally driven showers and thunderstorms will become suppressed further south as the ridge builds in and mainly confined to along and south of I-20. The greatest rain chances will be south of the Hwy 84 corridor as sea breeze convection penetrates inland into the Pine Belt. The good news is that the oppressive heat will be short lived with the upper ridge progged to retrograde into the Southern Plains by mid to late next week. While temperatures will still be in the low to mid 90s, heat indices are forecast to be in the 100-105 degree range. Isolated to scattered diurnally driven showers and thunderstorms will return to much of the area as well. /TW/ && .AVIATION... 18Z TAF discussion: Considerable SHRA/TSRA activity will potentially impact sites, at least briefly, this afternoon/early evening. We will likely see sub VFR ceilings and perhaps some fog develop early Friday morning. Mixing will likely be a slow process again Friday morning and so the stratus, where it develops, could be slow to lift with VFR conditions not returning until early Friday aftn. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 90 74 94 / 62 48 8 23 Meridian 73 87 72 92 / 61 67 14 39 Vicksburg 76 93 75 95 / 54 32 3 12 Hattiesburg 75 92 74 94 / 54 44 6 28 Natchez 74 92 73 94 / 56 24 1 10 Greenville 74 92 75 94 / 58 45 7 16 Greenwood 73 89 74 93 / 57 62 13 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 19, 12:30 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1230 PM CDT Thu Aug 19 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201730- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1230 PM CDT Thu Aug 19 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid conditions are forecast to return to the area on Saturday. This will result in heat stress conditions, especially across the upper Delta where heat indices will range from 105 to 110 degrees. Heat exhaustion will be likely with prolonged outdoor activity. Drink plenty of fluids and take breaks. (https://www.weather.gov/images/jan/graphicast/1.png) Dangerous heat stress will continue through the weekend and into early next week. Heat indices of 105 to 110 degrees are expected across much of the area. Heat exhaustion will be likely with prolonged outdoor activity. Drink plenty of fluids and take breaks. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 1 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 19, 1:42 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
142 PM CDT Thu Aug 19 2021
MSZ038-191915-
Winston MS-
142 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northeastern Winston
County through 215 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Louisville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Louisville, Betheden and Millcreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3304 8911 3320 8913 3320 8911 3323 8911
3328 8881 3303 8882
TIME...MOT...LOC 1842Z 266DEG 21KT 3315 8904
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Aug 19, 2:18 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
218 PM CDT Thu Aug 19 2021
MSZ031-039-191945-
Lowndes MS-Noxubee MS-
218 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of northern Noxubee and
southwestern Lowndes Counties through 245 PM CDT...
At 217 PM CDT, Doppler radar was tracking an area of strong
thunderstorms near Mashulaville, or 19 miles east of Louisville,
moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Macon, Brooksville, Crawford, Prairie Point, Deerbrook and
Mashulaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3309 8834 3308 8881 3327 8881 3329 8873
3329 8867 3330 8867 3336 8838
TIME...MOT...LOC 1917Z 261DEG 29KT 3319 8873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFSpecial weather statement, Aug 19, 4:10 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
410 PM CDT Thu Aug 19 2021
LAZ007>009-015-016-192145-
Morehouse LA-Madison LA-Richland LA-East Carroll LA-West Carroll LA-
410 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of Morehouse, southern
East Carroll, northwestern Madison, northeastern Richland and
southwestern West Carroll Parishes through 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swartz to Tendal. Movement was northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Delhi, Tendal and Waverly around 415 PM CDT.
Bastrop around 425 PM CDT.
Monticello around 430 PM CDT.
Omega around 440 PM CDT.
Transylvania, Alsatia, Galion and Sondheimer around 445 PM CDT.
Other locations impacted by these storms include Collinston, Mer
Rouge, Pioneer, Oak Ridge and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 9199 3267 9113 3264 9115 3259 9113
3261 9105 3264 9104 3262 9100 3261 9100
3232 9133 3240 9149 3241 9148 3241 9154
3255 9192 3261 9193 3266 9191 3266 9194
3271 9197 3271 9204 3269 9205 3271 9206
TIME...MOT...LOC 2109Z 218DEG 22KT 3265 9197 3243 9139
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFLocal storm report, Aug 19, 4:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 2 NE NEW HOPE 33.47N 88.30W
08/19/2021 LOWNDES MS EMERGENCY MNGR
FLASH FLOODING REPORTED ON BOTH BEERSHEBA
ROAD & ALSO NEARBY ON WIDENER DRIVE NEAR NEW
HOPE.
&&
DCLocal storm report, Aug 19, 4:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 2 NE NEW HOPE 33.47N 88.30W
08/19/2021 LOWNDES MS EMERGENCY MNGR
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
NE NEW HOPE. FLASH FLOODING REPORTED ON BOTH
BEERSHEBA ROAD & ALSO NEARBY ON WIDENER
DRIVE NEAR NEW HOPE.
&&
DCSpecial weather statement, Aug 19, 4:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Thu Aug 19 2021
ARZ074-075-LAZ007-008-192215-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
448 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of southwestern Chicot
and Ashley Counties, northeastern Morehouse and northeastern West
Carroll Parishes through 515 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Ingalls to near Berlin to 7
miles northwest of Oak Grove. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wilmot around 455 PM CDT.
Parkdale around 505 PM CDT.
Portland and Snyder around 515 PM CDT.
Other locations impacted by these storms include Kilbourne and
Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3335 9197 3338 9196 3340 9199 3339 9146
3303 9120 3300 9123 3301 9126 3298 9127
3281 9148 3306 9172 3321 9211
TIME...MOT...LOC 2147Z 215DEG 16KT 3329 9214 3311 9169 3292 9150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:25 PM CDT | Special Weather Statement | JAN | Simpson | 50 min |
| Aug 18, 7:51 PM CDT | Special Weather Statement | JAN | Issaquena | 39 min |
| Aug 18, 8:22 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Aug 18, 8:25 PM CDT | Special Weather Statement | JAN | Issaquena | 50 min |
| Aug 18, 8:42 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 18, 8:44 PM CDT | Special Weather Statement | JAN | Washington | 46 min |
| Aug 18, 9:20 PM CDT | Special Weather Statement | JAN | Washington | 40 min |
| Aug 18, 9:47 PM CDT | Special Weather Statement | JAN | Bolivar | 43 min |
| Aug 19, 1:42 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Aug 19, 2:18 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Aug 19, 3:16 PM CDT | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Aug 19, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 35 min |
| Aug 19, 3:50 PM CDT | Flash Flood Warning | JAN | Clay, Oktibbeha | 80 min |
| Aug 19, 6:15 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Aug 19, 6:38 PM CDT | Special Weather Statement | JAN | Bolivar, Carroll, Holmes, Leflore, Sunflower | 52 min |
| Aug 19, 6:43 PM CDT | Special Weather Statement | JAN | Jones | 62 min |
| Aug 18, 7:12 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 48 min |
| Aug 19, 4:10 PM CDT | Special Weather Statement | JAN | Morehouse | 35 min |
| Aug 19, 5:29 PM CDT | Flash Flood Warning | JAN | Richland | 102 min |
| Aug 18, 7:22 PM CDT | Special Weather Statement | JAN | Ashley | 23 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.